Local exact controllability to the trajectories of the Navier-Stokes system with nonlinear Navier-slip boundary conditions
ESAIM: Control, Optimisation and Calculus of Variations, Tome 12 (2006) no. 3, pp. 484-544.

In this paper we deal with the local exact controllability of the Navier-Stokes system with nonlinear Navier-slip boundary conditions and distributed controls supported in small sets. In a first step, we prove a Carleman inequality for the linearized Navier-Stokes system, which leads to null controllability of this system at any time T>0. Then, fixed point arguments lead to the deduction of a local result concerning the exact controllability to the trajectories of the Navier-Stokes system.

DOI : https://doi.org/10.1051/cocv:2006006
Classification : 34B15,  35Q30,  76D03,  93B05,  93C10
Mots clés : Navier-Stokes system, controllability, slip
@article{COCV_2006__12_3_484_0,
     author = {Guerrero, Sergio},
     title = {Local exact controllability to the trajectories of the Navier-Stokes system with nonlinear Navier-slip boundary conditions},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {484--544},
     publisher = {EDP-Sciences},
     volume = {12},
     number = {3},
     year = {2006},
     doi = {10.1051/cocv:2006006},
     zbl = {1106.93011},
     mrnumber = {2224824},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2006006/}
}
Guerrero, Sergio. Local exact controllability to the trajectories of the Navier-Stokes system with nonlinear Navier-slip boundary conditions. ESAIM: Control, Optimisation and Calculus of Variations, Tome 12 (2006) no. 3, pp. 484-544. doi : 10.1051/cocv:2006006. http://www.numdam.org/articles/10.1051/cocv:2006006/

[1] R.A. Adams, Sobolev spaces. Pure and Applied Mathematics, Vol. 65. Academic Press, New York-London, 1975. | MR 450957 | Zbl 0314.46030

[2] J.-P. Aubin, L'analyse non linéaire et ses motivations économiques. Masson, Paris (1984). | Zbl 0551.90001

[3] S. Anita and V. Barbu, Null controllability of nonlinear convective heat equations. ESAIM: COCV 5 (2000) 157-173. | Numdam | Zbl 0938.93008

[4] J.A. Bello, Thesis, University of Seville (1993).

[5] T. Cebeci and A.M. Smith, Analysis of turbulent boundary layers. Applied Mathematics and Mechanics, No. 15. Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London (1974). | MR 416204 | Zbl 0342.76014

[6] J.-M. Coron, On the controllability of the 2-D incompressible Navier-Stokes equations with the Navier slip boundary conditions. ESAIM: COCV 1 (1995/96) 35-75. | Numdam | Zbl 0872.93040

[7] C. Fabre, J.-P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Roy. Soc. Edinburgh 125A (1995) 31-61. | Zbl 0818.93032

[8] E. Fernández-Cara, S. Guerrero, O.Yu. Imanuvilov and J.-P. Puel, Local exact controllability of the Navier-Stokes system. J. Math. Pures Appl. 83/12 (2004) 1501-1542.

[9] E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing up semilinear heat equations. Ann. Inst. H. Poincaré, Analyse non Lin. 17 (2000) 583-616. | Numdam | Zbl 0970.93023

[10] A. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations. Lecture Notes #34, Seoul National University, Korea (1996). | MR 1406566 | Zbl 0862.49004

[11] G.P. Galdi, An introduction to the Mathematical Theory of the Navier-Stokes equations, Vol. I. Springer-Verlag, New York (1994). | MR 1284205 | Zbl 0949.35004

[12] O.Yu. Imanuvilov, Local exact controllability for the 2-D Navier-Stokes equations with the Navier slip boundary conditions, in Turbulence Modelling and Vortex Dynamics, Istanbul, Springuer Berlin, 1996. Lect. Notes . Phys. 491 (1997) 148-168 | Zbl 0897.35063

[13] O.Yu. Imanuvilov, Remarks on exact controllability for the Navier-Stokes equations. ESAIM: COCV 6 (2001) 39-72. | Numdam | Zbl 0961.35104

[14] O.Yu. Imanuvilov and J.-P. Puel, Global Carleman estimates for weak elliptic non homogeneous Dirichlet problem. Int. Math. Research Notices 16 (2003) 883-913.

[15] O.Yu. Imanuvilov and M. Yamamoto, Carleman estimate for a parabolic equation in a Sobolev space of negative order and its applications. Lect. Notes Pure Appl. Math. 218 (2001) | MR 1817179 | Zbl 0977.93041

[16] J.-L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications (3 volumes). Dunod, Gauthiers-Villars, Paris (1968). | Zbl 0165.10801

[17] P. Malliavin, Intégration et probabilités. Analyse de Fourier et analyse spectrale. Masson (1982). | MR 662563 | Zbl 0509.28001

[18] R.L. Panton, Incompressible flow. Wiley-Interscience, New York (1984). | MR 802628 | Zbl 0623.76001

[19] H. Schlichting, Boundary-Layer Theory. McGraw-Hill, New York (1968). | MR 76530 | Zbl 0096.20105

[20] V.A. Solonnikov and V.E. Schadilov, On a boundary value problem for a stationnary system of Navier-Stokes equations. Trudy Mat. Inst. Steklov 125 (1973) 196-210. | Zbl 0313.35063

[21] L. Tartar, An introduction to Sobolev spaces and interpolation spaces. Course (2000), URL: http://www.math.cmu.edu/cna/publications/SOB+Int.pdf.

[22] R. Temam, Navier-Stokes equations. Theory and numerical analysis. Studies in Mathematics and its applications, 2. North Holland Publishing Co., Amsterdam-New York-Oxford (1977). | MR 769654 | Zbl 0383.35057

[23] E. Zuazua, Exact boundary controllability for the semilinear wave equation, H. Brezis and J.L. Lions Eds., Pitman, New York in Nonlinear Partial Differential Equations Appl. X (1991) 357-391. | Zbl 0731.93011